Endocrine System Channel
Topics
Medications
Quicklinks
Related Channels

Korlym Overdose

If someone takes too much Korlym (mifepristone), it may cause vomiting, cramping, or diarrhea. Although it is not quite clear what to expect with this type of overdose, make sure to seek immediate medical treatment if you believe you have overdosed on Korlym. A healthcare provider may treat this type of overdose by administering activated charcoal, pumping the stomach, and providing supportive care.

Can You Take Too Much Korlym?

Korlym™ (mifepristone) is a prescription medicine used to control hyperglycemia (high blood sugar) due to high cortisol levels in people with Cushing's syndrome. As with any medication, it is possible to take too much Korlym.
 
The specific effects of an overdose would likely vary, depending on a number of factors, including the Korlym dosage and whether it was taken with any other medications or substances.
 

Effects of an Overdose

It is not known exactly what to expect from a Korlym overdose. This is because there have been no reported cases of an overdose with the drug. However, high doses of mifepristone (the active ingredient in Korlym) have been given to men and women in clinical studies without causing any serious side effects.
 
Symptoms of an overdose are likely to be similar to known Korlym side effects. Some of these reactions may include but are not limited to:
 
  • Nausea
  • Vomiting
  • Tiredness
  • Headache
  • Vaginal bleeding
  • Cramping
  • Joint pain
  • Diarrhea
  • Dizziness
  • Weakness
  • Decreased appetite.
 

Treatment for a Korlym Overdose

If the overdose was recent, a healthcare provider may administer activated charcoal or "pump the stomach" to help reduce the amount of the medication absorbed into the bloodstream. Dialysis is not expected to be useful for removing Korlym from the body.
 
Treatment for any type of overdose also involves supportive care, which consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options for a Korlym overdose may include:
 
  • A blood transfusion if severe bleeding occurs
  • Fluids through an intravenous line (IV), if necessary.
 
It is important that you seek medical attention immediately if you believe that you or someone else may have taken too much Korlym.
7 Signs of High Blood Sugar

Korlym Drug Information

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.